Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Osteoporosis

Fosamex and Actenol

05/22/2006

Question:

I recently was perscribed Fosamix and after the first pill, my lips and lower jaw started to tingle. The insert for Fosamex lists this as a possible side effect resulting from low blood calcium. My blood work indicated I did not have low blood calcium despite the tingling. My doctor then perscribed Actenol and although you indicate it is not a side effect, I had the same result with Actenol - tingling of the lips. I have now been taken off this drug...my doctor is doing more blood work prior to deciding on what action to take. What are your recommendations if both Fosamax and Actenol have this effect?

Answer:

Without information on your age and bone density report, it is difficult to advise you.  Depending on your age, bone density, and risk factors for blood clots, other osteoporosis medications include Miacalcin, Boniva, Evista, and Forteo.

For more information:

Go to the Osteoporosis health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati